Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 166, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 8, 2012, 3:44 PM EDT for Montgomery County, Maryland; Fairfax County, Loudoun County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 8, 2012, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Montgomery County, MD, Fairfax County, VA, Loudoun County, VA
The radar
The Sterling radar (KLWX), 20 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:53 PM EDT | TSTM WND DMG | 1 Nnw Reston, VA | TREE DOWN AT VANTAGE HILL RD AND MEDITERRANEAN CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2503 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WUUS51 KLWX 081944 SVRLWX MDC031-VAC059-107-082030- /O.NEW.KLWX.SV.W.0166.120708T1944Z-120708T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 344 PM EDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONTGOMERY COUNTY IN CENTRAL MARYLAND... EASTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA... NORTHERN FAIRFAX COUNTY IN NORTHERN VIRGINIA... * UNTIL 430 PM EDT * AT 340 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR COUNTRYSIDE...OR NEAR HERNDON...AND WAS MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... RESTON... GREAT FALLS... WOLF TRAP... POTOMAC... OAKTON... TYSONS CORNER... VIENNA... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INDOORS IMMEDIATELY. LAT...LON 3905 7708 3885 7724 3900 7749 3909 7742 TIME...MOT...LOC 1944Z 293DEG 16KT 3901 7739 $$ GMS
2 follow-up statements
617 WWUS51 KLWX 082003 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 403 PM EDT SUN JUL 8 2012 VAC107-082013- /O.CAN.KLWX.SV.W.0166.000000T0000Z-120708T2030Z/ LOUDOUN VA- 403 PM EDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR LOUDOUN COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3902 7711 3885 7724 3895 7740 3904 7729 TIME...MOT...LOC 2003Z 305DEG 16KT 3892 7728 $$ MDC031-VAC059-082030- /O.CON.KLWX.SV.W.0166.000000T0000Z-120708T2030Z/ MONTGOMERY MD-FAIRFAX VA- 403 PM EDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR FAIRFAX AND MONTGOMERY COUNTIES... AT 402 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR WOLF TRAP... OR NEAR VIENNA...AND WAS MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE... VIENNA... TYSONS CORNER... DUNN LORING... MERRIFIELD... PIMMIT HILLS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3902 7711 3885 7724 3895 7740 3904 7729 TIME...MOT...LOC 2003Z 305DEG 16KT 3892 7728 $$ GMS
167 WWUS51 KLWX 082028 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 428 PM EDT SUN JUL 8 2012 MDC031-VAC059-082038- /O.EXP.KLWX.SV.W.0166.000000T0000Z-120708T2030Z/ MONTGOMERY MD-FAIRFAX VA- 428 PM EDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM EDT FOR FAIRFAX AND MONTGOMERY COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3902 7711 3885 7724 3895 7740 3904 7729 TIME...MOT...LOC 2028Z 305DEG 16KT 3886 7716 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:29 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 8, 3:29 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT SUN JUL 8 2012
.SYNOPSIS...
A WEAK COLD FRONT EXTENDING ACROSS THE DC METRO AREA WILL DROP SOUTH
ACROSS THE MIDDLE ATLANTIC THIS AFTERNOON. THUNDERSTORMS ALONG AND AHEAD OF
THE FRONT MAY BECOME SEVERE THROUGH THIS EVENING. THE FRONT IS
EXPECTED TO STALL NEAR THE NORTH CAROLINA BORDER...BRINGING UNSETTLED
CONDITIONS TO THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK.
&&
.NEAR TERM /THIS AFTERNOON-TONIGHT/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FCST AREA
W/ THE XCPTN OF THE NWRN CORNER UNTIL 10 PM. WE HV LAUNCHED A
BALLOON IN SUPPORT OF THIS.
BASED ON WIND SHIFTS...I'D SAY THE FNT IS SOMEWHERE JUST S OF DC
W/ STORMS FIRING ON THE NRN SIDE OF THE BNDRY. GIVEN THE AMT OF
CAPE AVBL - MODIFIED 12Z SNDG GAVE OVER 6000 J/KG...WHICH IS AN
AMAZING AMT OF ENERGY...STORMS HV THE PTNL TO GO FM A BLIP ON RDR
TO SVR IN JUST A FEW VOL SCANS. I'M CONCERNED ABT THE BAY BRZ
WHICH CAN BE SEEN ON THE RDR - CURRENTLY JUST E OF THE I-95
CORRIDOR...THIS BNDRY COULD PROVIDE ADTNL FOCUS FOR TSTM DVLPMNT
BTWN 4 AND 6 PM. IN SUMMARY - THE ATMOSPHERE HAS AN AMAZING AMT OF
ENERGY AVBL...AND SVR TSTMS ARE PSBL ALMOST ANYWHERE.
EVEN W/ THIS FNT WE'RE NOT OUT OF THE WOODS REGARDING HEAT. CHO IS
A VERY HOT 40C...WHICH IS 104F. MANY SPOTS OBSERVING HEAT INDICES
IN THE 105-110 RANGE ATTM.
IN ALL HONESTY WE HV BEEN SO BUSY W/ HEAT...TSTM PTNL..AND BRIEFINGS
THAT WE HAVEN'T SPENT MUCH TIME ON THE OVRNGT. ANOTHER VERY WARM
NGT IS XPCTD...ALTHO PRBLY NOT AS WARM AS THE LAST SVRL.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK.
LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH
OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY
STATIONARY ACROSS THE CAROLINAS.
SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE
BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD
REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE
TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE
DEVELOPMENT OF CONVECTION.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A SVR TSTM WTCH IS IN EFFECT AT ALL TAF SITES.
SCATTERED TSTMS WILL DVLP AND MOVE WWD ACRS MID-ATLC AS CD FNT
SAGS SWD. SVR STORMS PSBL...WITH LARGE HAIL...DMGG WINDS. SCATTERED
ACTVITY CUD CONT TNGT...BUT PROBS LESS THAN LIKELY. NLY FLOW
PREVAILS OUTSIDE OF TSTMS.
COLD FRONT WILL CONTINUE TO SAG SOUTHWARD EARLY ON MONDAY. ONGOING
SHOWERS AND THUNDERSTORMS ARE MOST LIKELY TO AFFECT THE KCHO
TERMINAL SITE.
THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.
&&
.MARINE...
A SVR TSTM WTCH IS IN EFFECT FOR THE WATERS.
SCT/NUM SHWRS/TSTMS WILL MOVE NEAR WATERS LATE THIS AFTN/EVE...AND
PSBLY CONT OVNGT. STRONG WINDS PSBL WITH THIS ACTIVITY. NLY WINDS
MAY GUST TO NEAR 15 KTS TNGT BEHIND CDFNT...BUT LIKELY BELOW SCA
THRESHOLD.
COLD FRONT TO PUSH THROUGH THE MID BAY EARLY ON MONDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY
PUSHES SOUTH OF THE CWFA.
&&
.CLIMATE...
DAILY RECORD HIGHS FOR TODAY...BELOW ARE THE DETAILS...
DAILY MAXIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA SUN JUL 8 100 1993 97F
BWI SUN JUL 8 100 1993 96F
IAD SUN JUL 8 100 1993 96F
DAILY MINIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA SUN JUL 8 80 2010 83F
BWI SUN JUL 8 79 1986 79F
IAD SUN JUL 8 78 2010 78F
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ009-011-013-
014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ036>039-
050>057-502.
WV...NONE.
MARINE...NONE.
&&
PRODUCTS...WOODY!Hazardous weather outlook, Jul 8, 2:13 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 213 PM EDT SUN JUL 8 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091415- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 213 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA UNTIL 10 PM. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM. HEAT INDICES AROUND 105 ARE EXPECTED ACROSS THE URBAN CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS LOWER SOUTHERN MARYLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091415- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 213 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA WITH THE EXCEPTION OF ALLEGANY COUNTY UNTIL 10 PM. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. A HEAT ADVISORY IS IN EFFECT FOR THE WESTERN SUBURBS OF WASHINGTON DC...THE NORTHERN VIRGINIA PIEDMONT AND THE CENTRAL VIRGINIA FOOTHILLS. HEAT INDICES AROUND 105 CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS CENTRAL VIRGINIA. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED.
In the hours before
Special weather statement, Jul 8, 3:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 329 PM EDT SUN JUL 8 2012 VAZ040-051-502-082000- RAPPAHANNOCK VA-CULPEPER VA-SOUTHERN FAUQUIER VA- 329 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...CULPEPER AND SOUTHERN FAUQUIER COUNTIES... AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF VIEWTOWN...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE CULPEPER. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3859 7778 3842 7796 3862 7815 3870 7804 TIME...MOT...LOC 1929Z 310DEG 11KT 3864 7807
Local storm report, Jul 8, 3:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG 2 NE GLENGARY 39.41N 78.12W
07/08/2012 BERKELEY WV TRAINED SPOTTER
SEVERAL TREES DOWN
&&
EVENT NUMBER LWX1200841
BJLSpecial weather statement, Jul 8, 3:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 338 PM EDT SUN JUL 8 2012 MDZ009-VAZ042-053-082000- MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA- 338 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX COUNTIES... AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STERLING... MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE HERNDON...GREAT FALLS...RESTON AND WOLF TRAP. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3905 7719 3884 7734 3901 7749 3911 7743 TIME...MOT...LOC 1938Z 319DEG 20KT 3901 7743
Special weather statement, Jul 8, 3:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EDT SUN JUL 8 2012
VAZ037-082000-
ALBEMARLE VA-
339 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 339 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BARRACKS...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE NEWCOMB HALL...WESTMORELAND...HOLLYMEAD...
MONTICELLO...STONY POINT...KESWICK...SHADWELL...BOYD TAVERN AND
CISMONT.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3802 7865 3815 7855 3813 7821 3808 7824
3792 7838
TIME...MOT...LOC 1939Z 286DEG 20KT 3807 7852Special weather statement, Jul 8, 3:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 340 PM EDT SUN JUL 8 2012 VAZ026-WVZ055-502-082000- HARDY WV-EASTERN GRANT WV-ROCKINGHAM VA- 340 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT HARDY...EASTERN GRANT AND ROCKINGHAM COUNTIES... AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF BRAKE...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE MATHIAS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3894 7875 3876 7890 3887 7915 3898 7909 TIME...MOT...LOC 1941Z 286DEG 20KT 3891 7902
Local storm report, Jul 8, 3:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
341 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL BOLIVAR 39.33N 77.75W
07/08/2012 E1.00 INCH JEFFERSON WV PUBLIC
0.6 MI W OF HARPERS FERRY
&&
EVENT NUMBER LWX1200842
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:45 AM EDT | Heat Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 15 hr |
| Jul 8, 1:30 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 45 min |
| Jul 8, 2:17 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 43 min |
| Jul 8, 2:53 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 52 min |
| Jul 8, 3:14 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 34 min |
| Jul 8, 3:49 PM EDT | Special Weather Statement | LWX | Washington | 26 min |
| Jul 8, 4:14 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Montgomery, Prince George's | 46 min |
| Jul 8, 4:42 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 48 min |
| Jul 8, 5:06 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 69 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 52 min |
| Jul 8, 6:01 PM EDT | Special Weather Statement | LWX | Calvert | 44 min |
| Jul 8, 6:07 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 68 min |
| Jul 8, 7:15 PM EDT | Special Weather Statement | LWX | Saint Mary's | 30 min |
| Jul 8, 2:49 PM EDT | Special Weather Statement | LWX | Greene | 41 min |
| Jul 8, 3:02 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Frederick, Loudoun, Warren, City of Winchester | 43 min |
| Jul 8, 3:11 PM EDT | Special Weather Statement | LWX | Frederick | 19 min |
| Jul 8, 3:20 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 40 min |
| Jul 8, 3:24 PM EDT | Special Weather Statement | LWX | Warren | 36 min |
| Jul 8, 3:28 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 32 min |
| Jul 8, 3:29 PM EDT | Special Weather Statement | LWX | Culpeper | 31 min |
| Jul 8, 3:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 44 min |
| Jul 8, 3:35 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Prince William, Warren | 55 min |
| Jul 8, 3:38 PM EDT | Special Weather Statement | LWX | City of Fairfax | 22 min |
| Jul 8, 3:39 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 21 min |
| Jul 8, 3:47 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jul 8, 3:57 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 33 min |
| Jul 8, 4:01 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham | 44 min |
| Jul 8, 4:07 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Loudoun, Prince William, Rappahannock | 53 min |
| Jul 8, 4:11 PM EDT | Special Weather Statement | LWX | City of Winchester | 19 min |
| Jul 8, 4:17 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 28 min |
| Jul 8, 4:20 PM EDT | Special Weather Statement | LWX | Warren | 25 min |
| Jul 8, 4:25 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more | 65 min |
| Jul 8, 4:28 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Page, Rappahannock, Shenandoah, Warren | 47 min |
| Jul 8, 4:33 PM EDT | Special Marine Warning | LWX | 99 min | |
| Jul 8, 4:35 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Charlottesville, City of Waynesboro | 55 min |
| Jul 8, 4:42 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 18 min |
| Jul 8, 4:49 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 41 min |
| Jul 8, 5:01 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 59 min |
| Jul 8, 5:04 PM EDT | Special Weather Statement | LWX | Prince William | 26 min |
| Jul 8, 5:11 PM EDT | Special Marine Warning | LWX | 94 min | |
| Jul 8, 5:15 PM EDT | Special Weather Statement | LWX | Culpeper | 30 min |
| Jul 8, 5:19 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 38 min |
| Jul 8, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 26 min |
| Jul 8, 5:24 PM EDT | Special Weather Statement | LWX | Madison | 21 min |
| Jul 8, 5:31 PM EDT | Special Marine Warning | LWX | 119 min | |
| Jul 8, 5:54 PM EDT | Special Weather Statement | LWX | Culpeper, Madison | 21 min |
| Jul 8, 5:57 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 18 min |
| Jul 8, 6:21 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 39 min |
| Jul 8, 6:35 PM EDT | Special Marine Warning | LWX | 115 min | |
| Jul 8, 6:45 PM EDT | Special Marine Warning | LWX | 30 min | |
| Jul 8, 7:01 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 29 min |
| Jul 8, 7:19 PM EDT | Special Weather Statement | LWX | Frederick | 26 min |
| Jul 8, 7:42 PM EDT | Special Weather Statement | LWX | Nelson | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.